Methodology and Computing in Applied Probability

, Volume 21, Issue 4, pp 1165–1182 | Cite as

The Least Squares Estimation for the α-Stable Ornstein-Uhlenbeck Process with Constant Drift

  • Yurong Pan
  • Litan YanEmail author


In this paper, we consider the least squares estimators of the Ornstein-Uhlenbeck process with a constant drift
$$dX_{t}=(\theta_{1}-\theta_{2}X_{t})dt+dZ_{t} $$
with X0 = x0, where θ1, θ2 are two unknown parameters with θ2 > 0 and Z is a strictly symmetric α-stable motion on ℝ with the index α ∈ (1, 2). We construct the least squares estimators of θ1 and θ2 based on the discrete observation, and discuss the strong consistency and asymptotic distributions of the two estimators. Finally, we give some numerical calculus and simulations.


Least squares estimation Ornstein-Uhlenbeck process α-stable motion Consistency Asymptotic distribution 

Mathematics Subject Classification (2010)

60H10 60F15 60G52 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The Project-sponsored by NSFC (11571071), Key Natural Science Foundation of Anhui Education Commission(KJ2017A568, KJ2016A453), KYTD(BBC2016-02), and AHSKQ2016D29, and Natural Science Foundation of Anhui Province (1808085MA02).


  1. Bishwal JP (2008) Parameter estimation in stochastic differential equations. Springer, BerlinCrossRefGoogle Scholar
  2. Giulia DN, Øksendal B (2010) Malliavin Calculus for Lévy processes with applications to finance. SpringerGoogle Scholar
  3. Giné E, Marcus MB (1983) The central limit theorem for stochastic integrals with respect to Lévy processes. Ann Prob 11:58–77CrossRefGoogle Scholar
  4. Hu Y, Long H (2007) Parameter estimator for Ornstein-Uhlenbeck processes driven by α-stable Lévy motions. Comm Stoch Anal 1:175–192zbMATHGoogle Scholar
  5. Hu Y, Long H (2009a) Least squares estimator for Ornstein-Uhlenbeck processes driven by α-stable motions. Stoch Proc Appl 119:2465–2480MathSciNetCrossRefGoogle Scholar
  6. Hu Y, Long H (2009b) On the singularity of least squares estimator for mean-reverting α-stable motions, Acta. Math Sci 29:599–608MathSciNetzbMATHGoogle Scholar
  7. Iacus SM (2008) Simulation and inference for stochastic differential equations. Springer, LondonCrossRefGoogle Scholar
  8. Kutoyants YA (2004) Statistical inference for Ergodic diffusion processes. Springer, BerlinCrossRefGoogle Scholar
  9. Li Z, Ma C (2015) Asymptotic properties of estimators in a stable Cox-Ingersoll-Ross model. Stoch Proc Appl 125:3196–3233MathSciNetCrossRefGoogle Scholar
  10. Liptser RS, Shiryaev AN (2001) Statistics of random processes: II applications, 2nd ed. In: Applications of mathematics. SpringerGoogle Scholar
  11. Long H (2010) Parameter estimation for a class of stochastic differential driven by small stable noises from discrete observations. Acta Math Sci 3:645–663MathSciNetzbMATHGoogle Scholar
  12. Long H, Ma C, Shimizu Y (2017) Least squares estimators for stochastic differential equations driven by small Lévy noises. Stoch Proc Appl 127:1475–1495CrossRefGoogle Scholar
  13. Nolan JP (2010) Stable distributions models for heavy tailed data. Birkhäuser, BostonGoogle Scholar
  14. Prakasa Rao BLS (1999) Statistical inference for diffusion Tybe processes, Arnold, Londer. Oxford University Press, New YorkGoogle Scholar
  15. Rosinski J, Woyczynski WA (1986) On Itô stochastic integration with respect to p-stable motion: inner clock, integrability of sample paths double and multiple integrals. Ann Probab 14:271–286MathSciNetCrossRefGoogle Scholar
  16. Samorodnitsky G, Taqqu MS (1994) Stable non-Gaussian random process: stochastic models with infinite ariance. Chapman & Hall, New YorkzbMATHGoogle Scholar
  17. Sato KI (1999) Lévy processes and infinitely divisible distributions. Cambridge University PressGoogle Scholar
  18. Schoutens W (2003) Levy processes in finance: pricing financial derivatives. WileyGoogle Scholar
  19. Zhang S, Zhang X (2013) A least squares estimator for discretely observed Ornstein-Uhlenbeck processes driven by symmetric α-stable motions. Ann Inst Stat Math 65:89–103MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Science, Department of MathematicsBengbu UniversityBengbuPeople’s Republic of China
  2. 2.Department of Mathematics, College of ScienceDonghua UniversityShanghaiPeople’s Republic of China

Personalised recommendations